Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jillie86

can i finish left over accutane pills?

hey guys i finished accutance about a year ago and after 7 months or so my hormonal acne came back. I have about a months worth of accutane left and was wondering if it would be okay to take this months worth because I really dont want to go on a second course of accutane. I have also been diagnosed with PCOS (which now i can finally know why i get acne) so i will be starting a birth control which could hopefully clear up my acne. I am scared to get an IB from the BC so i want to take the low 20 mg of accutane for about a month. Is this a bad idea. I am starting to be so so self consioucs about my acne again. *sigh*

Share this post


Link to post
Share on other sites
I am scared to get an IB from the BC so i want to take the low 20 mg of accutane for about a month. Is this a bad idea. I am starting to be so so self consioucs about my acne again. *sigh*

Accutane may also cause an IB, and since you won't be continuing treatment past a month your skin might end up worse than it is now. Go back to your derm, a 2nd course may be in order, or he could prescribe a topical along with birth control. You won't know until you ask.

Share this post


Link to post
Share on other sites
I am scared to get an IB from the BC so i want to take the low 20 mg of accutane for about a month. Is this a bad idea. I am starting to be so so self consioucs about my acne again. *sigh*

Accutane may also cause an IB, and since you won't be continuing treatment past a month your skin might end up worse than it is now. Go back to your derm, a 2nd course may be in order, or he could prescribe a topical along with birth control. You won't know until you ask.

ugh yea he does think that I should go on a 2nd course but I am really trying to avoid this because I know accutane alone wont cure my acne..it is hormonal and will only be cured or treated with BC. I never had an IB with accutane the 1st time around so that is why im thinking i may not this time around. Who knows though...im just desperate because I dont want an accutane round 2 because it really caused impaired vision problems...im trying to go to med school so i also dont want to hinder anything mentally

Share this post


Link to post
Share on other sites

ugh yea he does think that I should go on a 2nd course but I am really trying to avoid this because I know accutane alone wont cure my acne..it is hormonal and will only be cured or treated with BC. I never had an IB with accutane the 1st time around so that is why im thinking i may not this time around. Who knows though...im just desperate because I dont want an accutane round 2 because it really caused impaired vision problems...im trying to go to med school so i also dont want to hinder anything mentally

Share this post


Link to post
Share on other sites

Please talk to your derm about another round (regular or low dose) if you're considering taking more. You need to be under a doctor's care because it's dangerous to self medicate with this stuff.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×